Ok - I'm only on day 5 off my painkillers and I'm getting used to waking up bright & early around 7am (before I quit I was more of an 11am person. That also took a long afternoon nap.) And I can't sleep at all during the day - but can now manage a few hours at night. I'm trying to exercise more (my weight has SHOT up recently so at least I've got a project to focus on) and get stuff done that before I just didn't have the energy for. But, come the evenings - it's like my resistence just lowers. I adore having more energy in the mornings. Based on that alone, I never want to use again. My days revolved completely around those pills. But how do I beat the evening blues? Cravings arrive, I start doubting myself, insecurities rear their ugly heads... It's so hard.
Littlelegs - nights are worse for sure. I am living with only sleeping 4 hours or so IF I'm lucky but I can't wait to get my sleep issues resolved. At night I try to read or get involved in something to take my mind off things - staying busy for me is the key. Then when it's time to go to sleep I cannot shut my head off - very very frustrating. I'm at day 52 I think today and just moving ahead full steam come h e l l or highwater!
I also found that to be the worst time. I promise you it will get better. Like Iwill said I also read a lot and did a few puzzels and games with my son and that helped me. You are doing great please keep going. I also kept posting on here and talked to people, talking to others helped me more then anything.
Thanks :-) It's just so weird - my head is always thinking, constantly, but during the day it's ok - I can do productive things. But come the night, my head's still going nineteen to the dozen but the negativity & self-doubt appears. I know - I should be using this time to read the MASSIVE pile of books I own but haven't read. I'm trying to avoid the TV as I usually slumped in front of it when on the pills. They must have been seriously doping & sedating me because I feel so wired now that I'm off them, it's actually scaring me a little. Have to say, this site is a godsend.
I guess I am the opposite in that if I made it through the day I felt better at night especially evening.I am not sure why but I know upon waking and the depression hitting you and anxiety it just sucked.Maybe I became more used to it as the day went on.Who knows.
Anyway you are very fortunate to even be sleeping at 5 days and that wired feeling will subside as you go on.Keep it up you are doing great!
Oh, I know I'm going to have a bad day eventually - hopefully later rather than sooner! - but I found, with quitting the booze - that for me anyway, waking up the next morning, if I'd been sober, it wasn't so bad. I guess I'm just trying to appreciate the good moments of being clean & sober so that when life goes to hell again - as it always does, sobriety or not - I can hopefully remember WHY I quit.
Maybe my depression's a night depression, whereas yours likes the morning. Yeah, I am extremely lucky to have finally slept. I did take the Neurontin that the dr prescribed and I think it helped last night. I think I've spent so long dulling every synopse my brain has, I'm confused now that it's being allowed to function fully!
I was just the opposite! I had to get into another routine of what I am going to do at those times of the day that I craved the most. Mornings were hard for me,,now I get up and jump straight in the shower. You have to find some kind of distraction for the evenings. ((hugs))~bkitty
Yea nights were always the worst for me too. When sleeping your body detoxify itself too so the drugs leave the body more quickly. This Iswhy you hurt in the am even if you had taken pills late that night. Mornings can be ugly too more of a mental anguish however because you realize your starting another day of painful wd. Hate it so bad. Keep it up u can do this
Oh, heck yeah! Night is always the worst for me. It's like your body is soooo tired, but your brain is wide awake. It happens to me every night, and why do the legs always start up as soon as u try to relax?!! Oh the lovely withdrawal symptoms!!!!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.